MAUDE Adverse Event Report: MEDTRONIC NEUROSURGERY EDM LUMBAR CATHETER, CLOSED TIP, BARIUM IMPREGNATED, 80 CM; SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS

MEDTRONIC NEUROSURGERY EDM LUMBAR CATHETER, CLOSED TIP, BARIUM IMPREGNATED, 80 CM; SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS
Model Number 46419
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/01/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported the device was defective.It was stated the guidewire bifurcation into a filament could not be used.Additional information received reported that the product was broken upon opening the package.
 
Additional Manufacturer Narrative
The returned device was returned with the catheter, luer connector, blunt needle and strain relief.The guidewire was returned disassembled with a large segment being stretched and knotted.There were kinks in the body of the guidewire.The distal joint of the guidewire was fractured and separated from the core.It is unknown how or when this damage occurred.The instructions for use cautions, ¿improper use of instruments in handling or implanting edm catheter products may result in the cutting, slitting, breakage or crushing of components.¿ proteinaceous debris was observed on the distal joint.No anomalies were found during the review of the device history record.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Additional information received reported that there was no product packaging damage upon inspection prior to use.There was no difficulty removing the product from the packaging.The product was inspected prior to use and appeared to be normal.There was no difficulty advancing the devices over the guidewire.The actions that were performed on the guidewire to prepare it for use was removing it form the protective.There were no problems during preparation, and no unusual force required when using the device.

Brand Name
EDM LUMBAR CATHETER, CLOSED TIP, BARIUM IMPREGNATED, 80 CM
Common Device Name
SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS
Manufacturer (Section D)
MEDTRONIC NEUROSURGERY
125 cremona drive
goleta CA 93117
MDR Report Key8621369
Report Number2021898-2019-00185
Device Sequence Number13985833
Product Code JXG
UDI-Device Identifier00613994806628
UDI-Public00613994806628
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K862303
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/06/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2022
Device Model Number46419
Device Catalogue Number46419
Device Lot NumberE30581
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/20/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/01/2019
Supplement Date Received by Manufacturer07/23/2019
Initial Report FDA Received Date05/17/2019
Supplement Report FDA Received Date08/06/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1